Well, doing wonderful here and following my doctor's directions exactly - 40, 30, 20 - each one week - then call and let doc/NP know what is going on. NP (she is wonderful) said call after 20 mg. for a couple days. I will follow exactly doc's recommendation - I trust him and if I am very honest with him he will help me. You know my body treats medication differently - generally I am a 100 lb. body inside my 230 lbs. and have to take medication like a child.
Ok, today for example - got up - no cramps - regular bm after my coffee (like in the old days). Another bm later - hard, firmed, good color, no blood, no pain - just regular "gotta go" stuff. I have two white toast with pb. and a couple crackers before leaving for my son's birthday party. I did not eat lunch but also did not take Imodium (which I did in past when going out). We had a BIG piece of birthday cake - yum - with lowfat vanilla ice cream - that was lunch! I had a little gas before leaving but really nothing extra. We stopped at grocery store. I got me three homemade stuffed shells filled with cheese - nothing like jumping in to see what happens!! I just ate them, feeling great and planning on staying that way. (I have GERD and small hiatel hernia so I have to separate that from UC). I am second day on 20 mg. I am to call tomorrow and see what next move is. I know doc planned on me staying on 20 mg. for two weeks. I have three refills I can get. I would like to try a "mild" suppository for the occasional discomfort in that area - no pain! So happy right now not to have blood fpr 13 days (and I have been using my flashlight).
I know prednisone scared me and still is but relying on my doctor to regulate and help me where he can. I don't really think at age 68 I have to feel perfect - just more normal. I am lucky to not have to work, etc. I do plan on knee replacement April or May. Both my surgeon and GI doc work close together both in the medical building consulation. One real perk and I am afraid will come back - NO JOINT PAIN - prednisone got rid of my inflammed joints - what a great feeling)
Tapering on prednisone (I know I haven't taken it long) has been easy - today a little jittery but upped my Xanax a little. I always have munchies anyway so no problem there. One thing I notice - I feel much less bloated and comfortable in my clothes. So many people gain weight which I really don't need - so far I have lost 3 lbs. - who know??
I wlll keep you all up to date.
Senior - New diagnosed with proctosigmoiditis - 6/2008
Tried all mesalamines and enemas, Canasa, etc. Colonoscopy 10/28 showed only few cm. left to heal -hydrocortisone enemas 12 days - much worse.
2/3/2009 - sigmoidoscopy showed about 30 cm. involved but mild - starting on prednisone only 40 mg. taper on 2/7/2009.
Feb. 21 - down to 20 mg. - no blood, no pain, no bad side effects so far. Plan on adding 6MP (or?) at lowest possible prednisone dose.
Probiotic Align, Prilosec for GERD